Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 71, NWS St. Louis, MO

May 6, 2022Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at May 6, 2022, 8:29 AM CDT for Osage County, Missouri. It took effect at May 6, 2022, 10:20 PM CDT. It was in force for 72 hr.

The area

The outline as issued.

The facts

Issued
May 6, 2022, 8:29 AM CDT (13:29 UTC)
In effect from
May 6, 2022, 10:20 PM CDT
Expired
May 9, 2022, 10:12 PM CDT
In force
72 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River near Rich Fountain (RIFM7). The gauge peaked at 23.09 ft at May 8, 2022, 8:00 PM CDT.

actionminormoderate1015202505/0605/0705/0805/0905/1005/11
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

914 
WGUS43 KLSX 061329
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
829 AM CDT Fri May 6 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Gasconade River near Rich Fountain.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-080130-
/O.NEW.KLSX.FL.W.0071.220507T0320Z-220511T0621Z/
/RIFM7.1.ER.220507T0320Z.220508T1200Z.220510T0020Z.NO/
829 AM CDT Fri May 6 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY WEDNESDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Gasconade River near Rich Fountain.

* WHEN...From this evening to early Wednesday morning.

* IMPACTS...At 26.0 feet, County Road 623 northwest of the gage and 
  County Road 727 at Highway D are flooded and closed at this 
  height.  Also, State Highway 42 southwest of Belle and State 
  Highway J east of Fredericksburg are also flooded and closed.  
  Actual point of inundation may be as low as 22 ft.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Friday the stage was 18.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 24.5 feet Sunday morning. It
    will then fall below flood stage Monday evening.
  - Flood stage is 20.0 feet.


&&

                 Fld   Observed  Forecasts (7 am CDT)
Location         Stg   Stg 7 am  Sat   Sun   Mon   Tue   Wed

Gasconade River
  Rich Fountain  20.0    18.2    21.7  24.5  22.5  16.5  11.1


&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196


$$

Fuchs
8 follow-up statements
215 
WGUS83 KLSX 070153
FLSLSX

Flood Statement
National Weather Service St Louis MO
853 PM CDT Fri May 6 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Moreau River near Jefferson City.

  Gasconade River near Rich Fountain.

...The Flood Warning continues for the following rivers in 
Missouri...

  Maries River near Westphalia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-081400-
/O.EXT.KLSX.FL.W.0051.000000T0000Z-220508T1604Z/
/JCMM7.1.ER.220505T1546Z.220506T1915Z.220507T1004Z.NO/
853 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Moreau River near Jefferson City.

* WHEN...Until late Sunday morning.

* IMPACTS...At 23.5 feet, Near this height, Walnut Acres Road near 
  North Moreau Creek will likely need to be closed.  This road is 
  18.3 river miles upstream of the gage.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Friday the stage was 24.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Friday was 25.0 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 2.9 feet Wednesday
    evening.
  - Flood stage is 17.0 feet.


&&

                  Fld   Observed  Forecasts (7 pm CDT)
Location          Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Moreau River
  Jefferson City  17.0    24.1    6.6   4.5   3.7   3.0   2.9


&&

LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231


$$

MOC151-080745-
/O.EXT.KLSX.FL.W.0050.000000T0000Z-220508T0743Z/
/WPHM7.N.ER.220505T1134Z.220506T0415Z.220507T0143Z.NO/
853 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Maries River near Westphalia.

* WHEN...Until early Sunday morning.

* IMPACTS...At 9.0 feet, County Road 610 begins flooding near the 
  Indian Creek bridge near this height.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 10.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Friday was 11.7 feet.
  - Forecast...The river is expected to fall to 2.7 feet
    Wednesday evening.
  - Flood stage is 10.0 feet.


&&

              Fld   Observed  Forecasts (7 pm CDT)
Location      Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Maries River
  Westphalia  10.0    10.4    5.2   3.8   3.2   2.9   2.7


&&

LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
      3827 9202


$$

MOC151-081400-
/O.EXT.KLSX.FL.W.0071.220507T0810Z-220511T1104Z/
/RIFM7.1.ER.220507T0810Z.220509T0000Z.220510T0504Z.NO/
853 PM CDT Fri May 6 2022

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO WEDNESDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Gasconade River near Rich Fountain.

* WHEN...From late tonight to Wednesday morning.

* IMPACTS...At 22.5 feet, Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Friday the stage was 18.8 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 23.8 feet Sunday evening. It will
    then fall below flood stage early Tuesday morning.
  - Flood stage is 20.0 feet.


&&

                 Fld   Observed  Forecasts (7 pm CDT)
Location         Stg   Stg 7 pm  Sat   Sun   Mon   Tue   Wed

Gasconade River
  Rich Fountain  20.0    18.8    22.3  23.8  21.1  14.9  10.3


&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196


$$

Glass
079 
WGUS83 KLSX 071542
FLSLSX

Flood Statement
National Weather Service St Louis MO
1042 AM CDT Sat May 7 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Gasconade River near Rich Fountain.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-090345-
/O.EXT.KLSX.FL.W.0071.000000T0000Z-220510T1434Z/
/RIFM7.1.ER.220507T0950Z.220508T1200Z.220509T0834Z.NO/
1042 AM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Gasconade River near Rich Fountain.

* WHEN...Until late Tuesday morning.

* IMPACTS...At 22.5 feet, Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Saturday the stage was 20.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:30 AM CDT Saturday was 20.8 feet.
  - Forecast...The river is expected to rise to a crest of 22.4
    feet tomorrow morning. It will then fall below flood stage
    early Monday morning.
  - Flood stage is 20.0 feet.


&&

                 Fld   Observed  Forecasts (1 pm CDT)
Location         Stg   Stg 1 pm  Sun   Mon   Tue   Wed   Thu

Gasconade River
  Rich Fountain  20.0    20.8    22.2  17.5  11.7  8.8   MSG


&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196


$$

Maples
535 
WGUS83 KLSX 080112
FLSLSX

Flood Statement
National Weather Service St Louis MO
812 PM CDT Sat May 7 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Gasconade River near Rich Fountain.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-091315-
/O.EXT.KLSX.FL.W.0071.000000T0000Z-220511T0700Z/
/RIFM7.1.ER.220507T0950Z.220508T1800Z.220510T0100Z.NO/
812 PM CDT Sat May 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Gasconade River near Rich Fountain.

* WHEN...Until early Wednesday morning.

* IMPACTS...At 22.5 feet, Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Saturday the stage was 22.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM CDT Saturday was 22.0 feet.
  - Forecast...The river is expected to rise to a crest of 23.0
    feet early tomorrow afternoon. It will then fall below flood
    stage Monday evening.
  - Flood stage is 20.0 feet.


&&

                 Fld   Observed  Forecasts (7 pm CDT)
Location         Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Gasconade River
  Rich Fountain  20.0    22.0    23.0  20.2  14.5  10.1  7.6


&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196


$$

Carney
563 
WGUS83 KLSX 081424
FLSLSX

Flood Statement
National Weather Service St Louis MO
924 AM CDT Sun May 8 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Gasconade River near Rich Fountain.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-100230-
/O.EXT.KLSX.FL.W.0071.000000T0000Z-220511T0632Z/
/RIFM7.1.ER.220507T0950Z.220508T1800Z.220510T0032Z.NO/
924 AM CDT Sun May 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Gasconade River near Rich Fountain.

* WHEN...Until early Wednesday morning.

* IMPACTS...At 22.5 feet, Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.

* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Sunday the stage was 22.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 AM CDT Sunday was 22.7 feet.
  - Forecast...The river is expected to rise to a crest of 22.8
    feet this afternoon. It will then fall below flood stage
    tomorrow evening.
  - Flood stage is 20.0 feet.


&&

                 Fld   Observed  Forecasts (7 am CDT)
Location         Stg   Stg 7 am  Mon   Tue   Wed   Thu   Fri

Gasconade River
  Rich Fountain  20.0    22.7    21.7  17.6  11.9  8.7   6.8


&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196


$$

Maples
940 
WGUS83 KLSX 090030
FLSLSX

Flood Statement
National Weather Service St Louis MO
730 PM CDT Sun May 8 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Gasconade River near Rich Fountain.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-101230-
/O.EXT.KLSX.FL.W.0071.000000T0000Z-220511T0600Z/
/RIFM7.1.ER.220507T0950Z.220508T2330Z.220510T0000Z.NO/
730 PM CDT Sun May 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Gasconade River near Rich Fountain.

* WHEN...Until early Wednesday morning.

* IMPACTS...At 22.5 feet, Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.

* ADDITIONAL DETAILS...
  - At 6:30 PM CDT Sunday the stage was 23.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:30 PM CDT Sunday was 23.1 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow evening and continue falling to 6.2 feet Friday
    evening.
  - Flood stage is 20.0 feet.


&&

                 Fld   Observed  Forecasts (7 pm CDT)
Location         Stg   Stg 7 pm  Mon   Tue   Wed   Thu   Fri

Gasconade River
  Rich Fountain  20.0    23.1    20.0  13.3  9.3   7.3   6.2


&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196


$$

Pfahler
704 
WGUS83 KLSX 091538
FLSLSX

Flood Statement
National Weather Service St Louis MO
1038 AM CDT Mon May 9 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Gasconade River near Rich Fountain.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-110345-
/O.EXT.KLSX.FL.W.0071.000000T0000Z-220511T0815Z/
/RIFM7.1.ER.220507T0950Z.220508T2330Z.220510T0215Z.NO/
1038 AM CDT Mon May 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Gasconade River near Rich Fountain.

* WHEN...Until early Wednesday morning.

* IMPACTS...At 22.0 feet, At this height County Road 251 north of 
  Fredericksburg is flooded and closed.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Monday the stage was 22.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:30 AM CDT Monday was 23.0 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 5.9 feet Saturday
    morning.
  - Flood stage is 20.0 feet.


&&

                 Fld   Observed  Forecasts (1 pm CDT)
Location         Stg   Stg 1 pm  Tue   Wed   Thu   Fri   Sat

Gasconade River
  Rich Fountain  20.0    22.0    15.3  9.7   7.4   6.4   MSG


&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196


$$

Maples
375 
WGUS83 KLSX 100056
FLSLSX

Flood Statement
National Weather Service St Louis MO
756 PM CDT Mon May 9 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Gasconade River near Rich Fountain.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-110745-
/O.EXT.KLSX.FL.W.0071.000000T0000Z-220511T0740Z/
/RIFM7.N.ER.220507T0950Z.220508T2330Z.220510T0140Z.NO/
756 PM CDT Mon May 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Gasconade River near Rich Fountain.

* WHEN...Until early Wednesday morning.

* IMPACTS...At 20.0 feet, the right bank overflows.  Also, State 
  Highway D begins flooding near the Cooper Hill Conservation Area.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Monday the stage was 20.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM CDT Monday was 22.2 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 5.7 feet Saturday
    evening.
  - Flood stage is 20.0 feet.


&&

                 Fld   Observed  Forecasts (7 pm CDT)
Location         Stg   Stg 7 pm  Tue   Wed   Thu   Fri   Sat

Gasconade River
  Rich Fountain  20.0    20.3    13.4  9.0   7.1   6.2   5.7


&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196


$$

Pfahler
148 
WGUS83 KLSX 100312
FLSLSX

Flood Statement
National Weather Service St Louis MO
1012 PM CDT Mon May 9 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Gasconade River near Rich Fountain.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC151-100415-
/O.CAN.KLSX.FL.W.0071.000000T0000Z-220510T0312Z/
/RIFM7.N.ER.220507T0950Z.220508T2330Z.220510T0136Z.NO/
1012 PM CDT Mon May 9 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Gasconade River near Rich Fountain.

* ADDITIONAL DETAILS...
  - At 9:30 PM CDT Monday the stage was 19.8 feet.
  - Forecast...The river is expected to fall to 5.7 feet Saturday
    evening.


&&

                 Fld   Observed  Forecasts (1 am CDT)
Location         Stg   Stg 1 am  Wed   Thu   Fri   Sat   Sun

Gasconade River
  Rich Fountain  20.0    19.8    11.9  8.4   6.8   6.1   MSG


&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196


$$

Pfahler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 6, 5:59 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 6, 5:59 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
559 AM CDT Fri May 6 2022

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 449 AM CDT Fri May 6 2022

As daybreak draws near, a slow-moving shortwave continues to creep
eastward along the southern border of Missouri, maintaining wet and
unsettled conditions across the region. At first glance, this
shortwave appears to be rather wrapped up and occluded on GOES water
vapor imagery. However, model data and surface observations indicate
that this system has not quite reached full maturity, as the surface
low and upper low remain slightly offset and surface pressure
continues to drop. In fact, it appears that divergent flow within
the left exit region of the upper jet continues to drive
cyclogenesis across southern Missouri, and is providing additional
forcing for precipitation along the northern periphery of the
surface low. Meanwhile, cooling aloft associated with the core of
the upper low is also generating modest elevated instability,
supporting scattered weak thunderstorms within the broader rain
shield.

The most substantial of this precipitation remains largely south of
the I-70 corridor, but is expected to move slowly northeast through
the remainder of the morning hours. Most of this rain will continue
to be stratiform in nature, which will limit the rain rates to
.50 in/hour or less in most areas. However, the previously mentioned
modest instability coupled with PWAT values ranging from 1.1 to 1.5
in may result in locally higher rain rates within embedded
convective cores. Given the ample recent rainfall that has already
fallen, it remains possible that a few areas could see some
localized nuisance flooding issues through late morning.

By early afternoon, precipitation rates will rapidly diminish as
the main area of forcing slides east. However, a few lingering
wraparound showers will likely persist through the mid to late
afternoon, mostly across eastern MO and western IL. Precipitation
is expected to cease completely by early evening. Otherwise,
expect another cool and cloudy day for many areas, with perhaps a
bit of sunshine peaking through across central MO by the afternoon
and evening. Chilly temperatures can be expected overnight, with
lows falling into the mid 40s to low 50s area-wide.

BRC

.LONG TERM...  (Saturday Night through Thursday)
Issued at 449 AM CDT Fri May 6 2022

By Saturday, attention turns to major pattern change, one that will
set the stage for an extended period of anomalous warmth across
the region.

As the previously discussed upper low wobbles eastward over the
weekend, height rises will begin in earnest as an upper ridge
rapidly builds across the central plains. Meanwhile, a longwave
trough will dig into the western states, marking the beginning of
what will be a persistent and amplified upper flow pattern across
the CONUS. As persistent southwesterly flow aloft becomes
established across the Rockies, a broad lee surface trough will
develop across the high plains, which will begin the process of
drawing southerly flow back into the plains and eventually the mid-
Mississippi Valley.

This will be a gradual process, though, as we will remain under the
influence of a surface high through the day Saturday. As a result,
light northeast winds will keep mild and dry conditions in place for
one more day, with high temperatures likely only reaching near 70
degrees Saturday afternoon. To top it all off, clearing skies are
also expected, resulting in an ideal springtime weather conditions
to kick off the weekend.

By Saturday night, the upper ridge axis will shift slightly eastward
to align roughly along the Mississippi River, while a shortwave
moves across the northern plains and eventually the upper
Mississippi Valley. Meanwhile, southeasterly surface winds will ramp
up in response to a tightening pressure gradient, and by Sunday
morning an elevated warm front will begin to lift northeastward
through the area. The combination of increasing moisture and the
advancing warm front may provide a brief window for a few convective
showers early Sunday, but widespread rain is not well supported by
ensemble guidance, and chances for meaningful precipitation remain
rather low. On the other hand, this advancing front will certainly
bring a noticeable bump in temperatures, with highs likely reaching
well into the 70s and perhaps even near 80 in the Ozarks and central
MO by Sunday afternoon. This equates to around 5 degrees above
seasonal averages, but we're still only scratching the surface of
our expected warmup.

As we head into the work week Monday, the upper flow pattern will
continue to amplify, beginning a three day period of building
heights and deep south to southwest flow across the central plains
and Mississippi Valley. As a result, a persistent and anomalously
warm airmass will move into the region, with 850mb temperatures near
and exceeding the 99th percentile. This airmass will remain in place
through Thursday, resulting in near record warmth throughout this
period. Guidance continues to point to Tuesday as the warmest day of
the week by a slim margin, but temperatures are likely to climb into
the upper 80s and even the low 90s for four consecutive days. Even
when accounting for a likely warm bias in the NBM, temperatures will
almost certainly climb to the warmest readings we've seen so far
this year.

Meanwhile, the persistent ridge aloft and resulting subsidence will
present a formidable obstacle to convection during this period,
in spite of the steadily increasing moisture content. While we
can't completely rule out a few rogue showers and even a
thunderstorm or two during this timeframe, the forecast looks to
be largely dry Monday through Thursday.

BRC

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 552 AM CDT Fri May 6 2022

Low ceilings and showers continue to impact local terminals this
morning, particularly in the St. Louis metro area. While
observations have been somewhat variable, cloud bases have fallen
to IFR levels in many areas, with a few dips to LIFR noted as
well. This is expected to continue through the morning hours, with
gradual improvement during the afternoon as rain showers gradually
move off to the east. Some lighting has been noted across the
Ozarks region this morning, but thunderstorms are not expected to
impact any local terminals. Instead, expected periodic visibility
reductions due to moderate rainfall and occasional fog, and
little else.

Precipitation will largely diminish during the afternoon. Skies
will begin to clear first across central Missouri during the
afternoon, followed by other areas during the evening and
overnight.

&&

.CLIMATE...
Issued at 314 AM CDT Thu May 5 2022

Record highs for Monday, May 9

STL 92 (1934)
COU 91 (1895)
UIN 90 (1963)

Record highs for Tuesday, May 10

STL 91 (1963)
COU 91 (1928)
UIN 92 (2011)

Record highs for Wednesday, May 11

STL 91 (2011)
COU 90 (1914)
UIN 88 (2000)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 6, 4:07 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
407 AM CDT Fri May 6 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-070915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
407 AM CDT Fri May 6 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

A few thunderstorms are possible across mainly southeast MO and
southwest IL through late this morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few thunderstorms are possible on Sunday and again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

19

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:07 PM CDTRiver Flood WarningLSXLincoln45 hr
May 5, 8:57 PM CDTRiver Flood WarningLSXMarion4 days
May 5, 9:06 PM CDTRiver Flood WarningLSXCrawford31 hr
May 5, 9:19 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis54 hr
May 6, 9:45 AM CDTRiver Flood WarningLSXJefferson42 hr
May 6, 10:45 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
May 6, 10:45 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
May 6, 10:47 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis5 days

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.